MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1114
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield infinity skull clamp (a1114) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - evaluation found no device deficiencies that would have contributed to the reported complaint.The returned unit showed that when it was put under pressure, it rotated many times locked and unlocked, and movement or slippage could not be duplicated.Additionally, the 80lb torque knob was pressure tested as well.When the clamp was properly positioned and put under pressure, it did not move.However, the lock has a slight rotational movement that comes out the moment it is put under pressure.The unit will have any worn parts replaced with new components.Root cause - probable root cause of the reported complaint is improper or suboptimal placement of the skull clamp on the patient.Since patient injury was reported, further investigation by quality engineering was performed which confirms the findings of the initial evaluation ¿the returned clamp was in good condition, and no additional device deficiencies noted¿ no further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that the mayfield infinity skull clamp (a1114) slipped after the clamp was pinned and locked to secure patient's head and neck for posterior cervical fusion surgery.The facility's team removed the clamp and the surgeon re-pinned and locked the clamp onto the patient's head and the clamp slipped a second time.The patient had 2 scalp lacerations from the slippage that were closed with staples.There was no delay in surgery.

Brand Name
MAYFIELD INFINITY SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19601467
Report Number3004608878-2024-00073
Device Sequence Number6434261
Product Code HBL
UDI-Device Identifier10381780253549
UDI-Public10381780253549
Combination Product (Y/N)N
PMA/510(K) Number
K051440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Initial Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient SexFemale
Patient Weight66 KG
Patient RaceBlack Or African American